Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Diarrhea with blood and mucus. Sigmoid scope showed colitis. Taken prednisone. Help

User rating for this question
Very Good
Answered by

Oncologist, Surgical
Practicing since : 2008
Answered : 576 Questions
I have had watery diarrhea with blood and mucus for 3 weeks, sigmoid scope with biopsy showed colitis. I was put on a 10 day cipro. Colonoscopy done had 2 adenoma polyps removed, biopsy showed acute colitis with inflamation, I am on my my 3rd week of 40 mg prednisone. Still have same symptoms. A stool sample was done over the weekend that was positive for WBC. And neg for parasites and C diff. I now add to my symptoms low grade fever painand that comesI and goesthe in theI lower right back and blisters on the back of my throat. The week before the bowel issues started I had a UTI that was treated with Leflaxal (sp?)
Posted Fri, 7 Sep 2012 in Digestion and Bowels
Answered by Dr. Rohan Khandelwal 5 hours later
Dear Maam,

I can see that your symptoms are causing you a lot of trouble but I am glad that you are seeking medical advise for the same. Your symptoms are suggestive of an inflammatory bowel disease (IBD) and you are receiving the right treatment for it. If you are continuously running fever, I suggest that you visit your doctor for an evaluation as sometimes there can be complications like megacolon, perforation, abscess formation, which can develop in IBD.
The blisters on the back of your throat can be because of the disease (IBD) or due to the medications you are on (steroids).
If you have any other questions, please feel free to ask them.
Hope you get well soon.
Above answer was peer-reviewed by
Follow-up: Diarrhea with blood and mucus. Sigmoid scope showed colitis. Taken prednisone. Help 11 days later
Sbft normal, meckel scan normal, cat scan showed no evidence of bowel obstruction, I have not had a bm in 1 week, today my whole abdimin was cramping and I went to go to the batroom and hard fecal came out coverd in mucus. Is this normal due to the amount of time I went with no bowel movements..
Answered by Dr. Rohan Khandelwal 13 minutes later
Dear Maam,
Thank you for giving me the opportunity to answer your query. Not having bowel movements for the last one week is not normal at all but it is all a part of IBD (which you are suffering from). To avoid constipation in the future, please take lot of fluids and XXXXXXX vegetables. If you are still constipated, you can try an over the counter laxative.
I can see that the rest of youe scans are normal. You should definitely go in for a colonoscopy to see the extent of disease.
Hope you get well soon.
Above answer was peer-reviewed by
Follow-up: Diarrhea with blood and mucus. Sigmoid scope showed colitis. Taken prednisone. Help 26 minutes later
Colonoscopy came back 2 adenoma poloyps and no chronic colitis and diverculits (sp?) With no abcess, I added a pic in the report, My question is, is the mucus and blood causing constipation, or is the constipation causing the mucus and blood now. My CRP level is 4.04 but my esr is well in normal range and I am now on my fourth week of prednisone tamper at 30mg
Answered by Dr. Rohan Khandelwal 15 minutes later
Dear maam,
I remember your old report. I was suggesting a fresh colonoscopy after sometime to see the response to therapy.
The constipation and mucus flow is part of he IBD and the constipation is not the cause of mucus discharge and vice versa.
Your crp and esr are within normal limits and that suggests that your condition is responding to therapy.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor